Hello I have sent you a private message check your inbox top right hand page. Hollie
Am glad you found the forum. It is pretty quiet here right now so keep checking back more people will be on. sara
If you do it right you can decrease with very little wd. I just jumped off methadone from 10mgs and I DO NOT suggest that. I know for me I want everything right here right now, but if you decrease slowly and taper down to 1mg you will be fine. Just listen to your body that is the biggest thing. I can not advise you strong enough to listen to your body and how you feel, do not go toooo fast. A good friend of mine is on this site and he did a 8 1/2 month taper from 150mgs and he is on I think today may be 25, He his awesome, I am sure he will see this post soon and come to your aide. Its funny because when I first started posting here I thought Gnarly was a woman because he is so caring and has the best advice and he really, truley cares, I thought this has to be a woman, no man on this earth has this good of advice and just never judging. I promise you will like what he has to say. The fact is that you can do this. You have to want it more than anything else!!!! From the mouth of my good friend "You have to be ok with just being ok"
Keep posting and reading there are some real good people on here that have been in your shoes, The thing is you are not alone, we are here for you, and we will walk you thru the process.
Thinking of you
hey girlee...welcome to the forum...this is a great place to start your walk to getting
clean...I can not even put into words how valuable this forum and all the caring people
has been to me..in a word ...priceless..with that said your in a safe place to share
your life with its blessing's as well as its pitfalls....today I have 24 days clean
I walked off a 10+pill addiction as well as the last 6 1/2 yrs on methadone...
there are many ways to get off methadone....some people just stop....most
taper off some quickly...like lisa others sloooowwly like me...went from 150mg
down to 1mg in 8 1/2 mo...I to was tarafied of withdrawals....as you already know
tapering can be difucult...but it is totally doable..it does have its discomforts but
if you do it right you can minimize them...first let your body tell you when to drop
dont drop doses if your still feeling the withdrawals from your last drop...a neo/natal nurse gave me a formula that they use to brig babys off heroin,methadone ,ext
if its safe for a baby I figured it was safe for me...and for the most part it worked very well...it goes 10% drop every 72 hr..but...and a big BUT ...let your body adjust to the taper b/4 moving on to the next drop...somtimes it takes a week or 2 mabe longer
to adjust...I call these spots "bumps in the road"..and I had my share I remember 60mg 40mg... and 20mg was shear hell for me lasted 6 friggin weeks..I told my wife
that I was convinced that I was going to be a junkie the rest of my life...but with the support here on the forum and alot of trust in god I got past it and you will to if your struggling at 50mg just hang in there some of the drops your going to feel others
you wont even notice, its different for everyone..I dont know if you believe in god
or not...and im not here to force god down anyone"s throat..but he has made a huge diference in my recovery...when things seam hopeless you can always bring it to god and pray...it is all you can do sometimes.. as for your taper 10mg when your at 50 seams like a bit much to me...I know it can be done that way..Lisa034 did it...but
I used the formula and if you ask you clinic there going to say its to fast..but again everyone is different...do the best you can and dont rush it you will get clean with time...I plan on sticking around to help others off of the stuff and I will help you all I
can to get free...just hang in there it does get better and some times you just got to be "ok without being ok for a wile..this to shall pass with time...good luck and god bless.....Gnarly
Good post gnarly.........sara
BTW thanks for the complement and im glad I could make a diference in your recovery
You always have such wonderful things to say and incourage people your great guy. Don't stop doing what your doing.
Thanks everyone for your replies. Congrats Gnarly, that's awesome!!! I've heard you should go down 10% but my clinic only has tablets & not liquid. They are 40mg orange biscuits that are scored to get 10mg doses. Then when you get to 30mg they give you white pills that's 5 mg. I can't go 1mg at a time...actually I can't even go 5mg yet because they don't mix the orange & the white pills. Lisa I saw your profile yesterday. I even went back to some of your old posts because it seems like you did what I want to do. Great job!!
I started the 50mg on monday & doing good so far. Last evening I was a *tad* bit uncomfortable & thought it was gonna get worse during the night or this evening but I'm fine...thank god!
I don't like being sick at all...I was a functioning junkie for over 10 years! I was doing 15 bags of heroin...good thing me & my husband had ok jobs...we worked to support our habits. I was always petrified of being sick - I hated that feeling so that's why I don't want to feel that way now.
When you guys say "very little withdrawal" what exactly do you mean? What day after you decrease do you start feeling it? What do you feel? And how long does it last?
I'm just so grateful for methadone....even my parents are grateful for it which is so weird if you knew them...they see the HUGE difference in me & my husband.
hey girlee....well im happy to see your not in withdrawals...doing a taper on the wafers is possible ...I know people who droped by 10mg a drop
and did it with only a little discomfort...there are just times when your body reacts ...20mg was shear he11 for me but once my body adjusted
I went from 20 to 10 without annything ..go figure...its different for everyone ...as for what you will feel...its hard to say..for me when I got down to 10mg or at one of the "the bumps in the road" I sorta would
go thew about 4 days of stuff..day one I would be sorta hyper/active
and experience anxiety day 2 would be like day 1 but there would be a noticeable lack of energy also..day 3 I would feel like someone
beat me with a pipe...would just ache all over..and day 4 would sorta be a combo of the past 3..by day 5 things would start to get better...usually I would drop again ....and again sometimes nothing at all other times I would go thew the 4 day deal...I am telling you this only because you asked and I believe honesty is the best policy ...please dont take it wrong or let it scare you..im only trying to be realistic with what you may or may not experience... most of the time when I felt it ....it was a mild discomfort ..it wasent till I got below 10mg that it really got tuff for me...I went from 10mg to 7 wich I felt..was feeling cra##y and figured I mine as well feel cra##y at a lower dose so I went to 5 and the to 4..I thew myself into major withdrawals ..DONT DO THIS....giive your body a chance to adjust to each dose...I put myself threw major discomfort because of me wanting to get off it as fast as possible...you tend to get anxious toward the end..as for tapering below 5 mg..if it was up to me I think I woulda jumped at 5mg but my phyc dr told me I needed to walk it all the way down to avoid sending myself into a manic episode..(im bi/polar) so she convinced me to take it down to 1mg...from 5 to 1 was difficult but doable...as for your clinic only having pills ...if it gets to be to much for you ..switch to a clinic that has liquid...I noticed your in the bronx so it shouldn't be to difficult to find one..keep in mind many people have done it on pills and it is defenetly doable again you just got to be "ok without being ok" for a wile..just know in the end when its finely over...its so so worth it....good luck and god bless....ill add you to my prayer list...Gnarly
You did a great job putting that into words. You would make one he11 of writer!